Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 4423

Case report
Table of Contents - Year : 2018 | Month : July | Volume : 12 | Issue : 7 | Page : VD01 - VD02

Methylenedioxymethamphetamine Induced Neuro-Psychiatric Disorders: A Case Report from Southern India VD01-VD02

N.A. Uvais

Correspondence
Dr. N.A. Uvais,
IQRAA International Hospital and Research Centre, Malaparamba, Calicut-673009, Kerala, India.
E-mail: druvaisna@gmail.com

The recreational drug MDMA (3,4-methylenedioxymethamphetamine), which is a stimulant and hallucinogen, has become increasingly popular among the young population of both developed and developing world. We describe a case report of persistent neuropsychiatric disorders in a previously healthy, 21-year-old college student after a single ingestion of MDMA. We detail the psychiatric symptoms with syndromic diagnosis and treatment outcome. Furthermore, the paper describe changes in the demographics of the use of MDMA and discuss the public health challenges posed by the increasing popularity of recreational drugs in the Indian context.